Nebraska, 2002Lightning Strike in Nebraska, July 26, 2002
July 26, 2002 · NWS OAX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $479,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 26, 2:35 PM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 26, 2:35 PM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
335 PM CDT FRI JUL 26 2002
FORECAST CONCERNS CENTER AROUND PRECIP NEXT FEW DAYS AND TEMPS
GENERALLY.
SYNOPSIS...MID LEVEL CONVERGENT MOIST BAND HAS CONTINUED TO GENERATE
SHWRS AND TSTMS S CNTRL TO E CNTRL NEB AND SW IA THIS AFTN. THIS HAS
GREATLY STRENTHENED SFC FRONT NRN KS...WHICH APPEARS CLOSE TO
DESTABILIZATION PER RECENT MCD. NEXT IN A SERIES OF UPPER TROUGHS
APPEARS TO BE MOVING THRU HIGH PLAINS.
FORECAST...RAPID CONVECTIVE DEVELOPMENT LIKELY NEAR BOUNDARY...AND
ENHANCEMENT TO ONGOING CONVECTION OVER SRN AND CNTRL ZONES. BEST CHC
FOR PRECIP EARLY TNGT BEFORE UPPER TROUGH MOVES EAST.
HARD TO TELL JUST HOW HOT IT WILL GET SAT AS WEAK CDFNT MOVES INTO
AREA. BELIEVE DEW POINTS AS WELL AS TEMPS WILL RISE TO THE SE OF
THIS BOUNDARY SAT AFTN...RATHER LIKE MKC AREA THIS AFTN. WILL ISSUE
A HEAT ADVISORY FOR SOUTH COUNTIES...BUT NOT OMA OR LNK WHICH MAY
REMAIN JUST NORTH OF 105 HI IN SLIGHTLY DRIER AIR AND A LITTLE
BETTER MIXING. BEST CHC TSTMS SAT EVE AND NIGHT LIES AHEAD OF
CDFNT IN MOIST AIR.
ATMOSPHERE RELOADS SUNDAY IN WEAK RETURN FLOW AHEAD OF FINAL UPPER
TROUGH...SETTING THE STAGE FOR A POSSIBLE MCS SUN NIGHT INTO EARLY
MON.
NOT MUCH CHC OF RAIN IN EXTENDED...ALTHOUGH THERE APPEARS TO BE SOME
CHC FOR A WARM ADVN EVENT TUE NIGHT. TEMPS SHOULD BE QUITE HOT AGAIN
BY LATER IN THE WEEK AS UPPER RIDGE BEGINS TO BUILD AND WE GET INTO
A PREFRONTAL POSITION FAVORED FOR HEAT.
.OMA...HEAT ADVISORY SATURDAY AFTN AND EVE IN FAR SE NEB AND SW IOWA
NEZ068-088>093-IAZ080-090-091
POLLACKIn the hours before
Special weather statement, Jul 26, 10:50 AM CST, 5 hours 30 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-262300-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1150 AM CDT FRI JUL 26 2002
STORM SPOTTERS MAY BE NEEDED OVER SOUTHEAST NEBRASKA AND
THE SOUTHWEST CORNER OF IOWA BETWEEN 4 PM AND MIDNIGHT.
A NEARLY STATIONARY FRONT IN NORTHERN KANSAS SEPARATES HOT...
HUMID...AND INCREASINGLY UNSTABLE AIR OVER KANSAS...FROM RAIN
COOLED AND MORE STABLE AIR OVER SOUTHEAST NEBRASKA. STRONG
THUNDERSTORMS ARE LIKELY TO DEVELOP NEAR THE FRONT LATE THIS
AFTERNOON...AND COULD MOVE INTO SOUTHEAST NEBRASKA THIS
EVENING. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE FROM
THESE STORMS THIS EVENING...BUT THE STORMS ARE EXPECTED TO
WEAKEN BY MIDNIGHT.
UNSETTLED WEATHER IS LIKELY TO CONTINUE THROUGH THE WEEKEND...
AS A FRONT REMAINS DRAPED ACROSS THE CENTRAL PLAINS...AND A
SERIES OF UPPER DISTURBANCES MOVE EAST OUT OF THE ROCKIES.
THE GREATEST RISK OF SEVERE WEATHER WILL BE IN THE LATE
AFTERNOON AND OVERNIGHT HOURS...BOTH SATURDAY AND SUNDAY.
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC
INFORMATION IS AVAILABLE ON THE INTERNET AT
WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE).
POLLACK
Lightning, Lancaster
- When
- July 26, 4:20 PM CST
- Where
- Lancaster County, Cheneys
- Property damage
- $479,000
- Reported by
- NEWSPAPER
- Coordinates
- 40.784, -96.688 (the zone’s center; the record gives no point)
Lightning struck a painting company's building causing a fire which destroyed the building and around $200,000 in contents.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, July 26 to 31, 2002185 injured · 22 events
- Heat in Illinois, July 26 to 28, 20022 deaths · 1 event
- Tornado and Hail in Pennsylvania, July 26, 20021 injured · $315,000 · F0 · 14 events
- Tornado and Hail in Iowa, July 26, 2002$140,000 · F1 · 8 events
- Damaging Wind in Utah, July 26, 2002$60,000 · 62 kt wind · 1 event
- Tornado in Iowa, July 26, 2002F1 · 1 event
- Flash Flood in Arizona, July 26, 2002$30,000 · 1 event
- Damaging Wind in Michigan, July 26, 2002$20,000 · 53 kt wind · 1 event
- Heat in Illinois, July 26 to 31, 200214 events
- Tornadoes and Hail in Missouri, July 26, 2002$5,000 · F0 · 10 events
- Lightning Strike in Florida, July 26, 20021 injured · 1 event
- Lightning Strike in Florida, July 26, 20021 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5307902.